Translator Disclaimer
2001 La filtration de Krull de la catégorie $\mathcal{U}$ et la cohomologie des espaces
Lionel Schwartz
Algebr. Geom. Topol. 1(1): 519-548 (2001). DOI: 10.2140/agt.2001.1.519

Abstract

This paper proves a particular case of a conjecture of N Kuhn. This conjecture is as follows. Consider the Gabriel–Krull filtration of the category U of unstable modules.

Let Un, for n0, be the nth step of this filtration. The category U is the smallest thick subcategory that contains all subcategories Un and is stable under colimit [L Schwartz, Unstable modules over the Steenrod algebra and Sullivan’s fixed point set conjecture, Chicago Lectures in Mathematics Series (1994)]. The category U0 is the one of locally finite modules, that is, the modules that are direct limits of finite modules. The conjecture is as follows: Let X be a space, then either HXU0, or HXUn, for all n.

As an examples, the cohomology of a finite space, or of the loop space of a finite space are always locally finite. On the other side, the cohomology of the classifying space of a finite group whose order is divisible by 2 does belong to any subcategory Un. One proves this conjecture, modulo the additional hypothesis that all quotients of the nilpotent filtration are finitely generated. This condition is used when applying N Kuhn’s reduction of the problem. It is necessary to do it to be allowed to apply Lannes’ theorem on the cohomology of mapping spaces [N Kuhn, On topologically realizing modules over the Steenrod algebra, Ann. of Math. 141 (1995) 321-347].

Citation

Download Citation

Lionel Schwartz. "La filtration de Krull de la catégorie $\mathcal{U}$ et la cohomologie des espaces." Algebr. Geom. Topol. 1 (1) 519 - 548, 2001. https://doi.org/10.2140/agt.2001.1.519

Information

Received: 9 October 2000; Revised: 4 July 2001; Accepted: 30 September 2001; Published: 2001
First available in Project Euclid: 21 December 2017

zbMATH: 1007.55014
MathSciNet: MR1875606
Digital Object Identifier: 10.2140/agt.2001.1.519

Subjects:
Primary: 55S10
Secondary: 57S35

Rights: Copyright © 2001 Mathematical Sciences Publishers

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.1 • No. 1 • 2001
MSP
Back to Top